Hail, Saline
- When
- June 18, 6:20 PM CST to 6:22 PM CST
- Where
- Saline County, 1.08 mi W of New Cambria
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.880, -97.520
A small severe weather episode broke out in central and south central sections of Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A small severe weather episode broke out in central and south central sections of Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 18, 5:50 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 650 PM CDT TUE JUN 18 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 324 PM CDT TUE JUN 18 2013 FORECAST HIGHLIGHTS FOCUS AROUND THUNDERSTORM CHANCES THROUGH THURSDAY...WITH ABOVE AVERAGE SUMMER HEAT LATE WEEK AND BEYOND. MORNING SOUNDINGS FROM DODGE CITY AND TOPEKA INDICATED NOT MUCH WARMING WOULD BE NEEDED TO BREACH CAP...WHICH HAS CERTAINLY PROVED TO BE THE CASE THIS AFTERNOON. AS SUCH...SCATTERED THUNDERSTORMS HAVE FORMED ALONG A WEAK CONVERGENCE ZONE FROM NORTHERN KS EAST/SOUTHEAST INTO NORTHEAST KS AND CENTRAL MO. A WEAK MID-LEVEL TROUGH APPROACHING FROM THE NORTHWEST IS ALSO LIKELY AIDING THIS ACTIVITY. WITH MID-LEVEL FLOW OUT OF THE NORTHWEST...SOME OF THIS ACTIVITY COULD VENTURE INTO PORTION OF CENTRAL AND EAST-CENTRAL TO SOUTHEAST KS THIS AFTERNOON/EVENING. DESPITE DECENT INSTABILITY...DEEP LAYER SHEAR IS WEAK SO MAIN THREATS WILL BE MARGINAL HAIL AND LOCALIZED DOWNBURST WINDS...ALONG WITH LOCALLY HEAVY RAIN...LIKELY DISSIPATING AFTER SUNSET. OTHERWISE...ANOTHER ROUND OF SHOWERS/THUNDERSTORM COULD VENTURE INTO AREAS WEST OF I-135 TOWARD DAWN...ORIGINATING FROM LINGERING HIGH PLAINS ACTIVITY...AIDED BY A PROGRESSIVE SHORTWAVE APPROACHING FROM THE WEST. THIS ACTIVITY WILL LIKELY REMAIN BELOW SEVERE LEVELS. FOR WEDNESDAY...ANTICIPATE THE POTENTIAL FOR FESTERING SCATTERED SHOWERS/THUNDERSTORMS GENERALLY ALONG/WEST OF I-135 MUCH OF THE DAY...IN RESPONSE TO STRENGTHENING 700MB WARM/MOIST ADVECTION ON EASTERN FRINGE OF APPROACHING ELEVATED MIXED LAYER. ACTIVITY WILL ALSO BE AIDED BY AFOREMENTIONED APPROACHING SHORTWAVE. STRONG TO MARGINALLY SEVERE STORMS APPEAR POSSIBLE. THINKING THE POTENTIAL FOR ELEVATED THUNDERSTORMS MAY INCREASE WED NIGHT-EARLY THU...AS TIGHT MID-LEVEL THERMAL GRADIENT CONTINUES TO ADVANCE EAST. INCREASING ELEVATED INSTABILITY AND DECENT DIRECTIONAL SHEAR WILL CONTINUE THE STRONG TO MARGINALLY SEVERE STORM POTENTIAL. THIS ACTIVITY COULD LINGER OVER EASTERN KS THROUGH THU MORNING. ADK .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 324 PM CDT TUE JUN 18 2013 FOR FRIDAY AND BEYOND...A STOUT MID-LEVEL SUBTROPICAL RIDGE IS EXPECTED TO REMAIN PARKED ACROSS THE SOUTHERN CONUS...WITH MEDIUM RANGE MODELS BUILDING THE RIDGE OVER THE WESTERN CONUS BY EARLY/MID NEXT WEEK. THIS WILL LIKELY RESULT IN MOSTLY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ACROSS THE REGION. CANNOT COMPLETELY RULE OUT A FEW AFTERNOON/EVENING ISOLATED HIT-AND-MISS THUNDERSTORMS FROM FRI-SUN...AS SOME WEAKNESSES IN THE MID-LEVEL RIDGE ARE EVIDENT IN THE GFS/ECMWF...BUT WARM 700MB TEMPERATURES AND WEAK FORCING SHOULD PRECLUDE WIDESPREAD ACTIVITY. FORECAST DAYTIME TEMPERATURES IN THE 90S AND OVERNIGHT LOWS IN THE 70S ARE 5-10 DEGREES ABOVE SEASONAL NORMALS. ADK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 650 PM CDT TUE JUN 18 2013 A BKN LINE OF (+)TSRA ~35 MILES WIDE EXTENDING IN AN ALMOST W-E MANNER ACROSS CNTRL KS CONTINUES TO MOVE S~15KTS SHOULD VACATE THE KRSL & KSLN PREMISES BY 02Z. THE WRN EDGE OF A TSRA CLUSTER THAT IS MOVG S/SE ALONG THE SE KS/SW MO BORDER WILL VENTURE CLOSE ENOUGH TO KCNU TO WARRANT A "VCTS" DESCRIPTOR TIL 02Z. AFTER 02Z THERE ARE NO CONCERNS TO BE DEALT WITH FOR THE 19/00Z TAF CYCLE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 85 69 91 / 10 30 40 30 HUTCHINSON 67 85 69 93 / 20 30 50 20 NEWTON 66 85 69 91 / 10 30 40 30 ELDORADO 65 84 69 89 / 10 20 30 40 WINFIELD-KWLD 67 85 70 91 / 10 30 30 30 RUSSELL 67 86 68 96 / 30 40 50 10 GREAT BEND 67 84 68 95 / 30 40 50 10 SALINA 66 86 69 93 / 30 30 50 30 MCPHERSON 66 85 69 93 / 20 30 50 30 COFFEYVILLE 66 86 69 87 / 10 20 20 30 CHANUTE 65 85 68 87 / 10 20 20 30 IOLA 65 85 68 87 / 20 20 20 30 PARSONS-KPPF 66 85 69 87 / 10 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && ES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 455 PM CDT TUE JUN 18 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 455 PM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF CENTRAL...EAST-CENTRAL AND SOUTHEAST KANSAS THROUGH ABOUT 9 PM...GENERALLY NORTH OF A LINE EXTENDING FROM IOLA TO HILLSBORO TO GREAT BEND. THE STRONGEST ACTIVITY WILL BE CAPABLE OF QUARTER SIZE HAIL AND 60 MPH WINDS. OTHER STORMS ARE POSSIBLE TOWARD DAWN WEST OF INTERSTATE 135. THIS ACTIVITY WILL LIKELY REMAIN BELOW SEVERE LEVELS...WITH GUSTY WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH EARLY THURSDAY GENERALLY WEST OF THE FLINT HILLS. SOME OF THE STORMS COULD BE STRONG TO SEVERE...ESPECIALLY WEDNESDAY EVENING THROUGH EARLY THURSDAY...WITH QUARTER SIZE HAIL AND 60 MPH WINDS THE PRIMARY THREATS. STRONG THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THURSDAY GENERALLY EAST OF INTERSTATE 135. FURTHERMORE...PORTIONS OF CENTRAL KANSAS MAY SEE A FEW THUNDERSTORMS LATE SUNDAY AFTERNOON AND NIGHT. STRONG STORMS APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE OF SPOTTER ACTIVATION OVER PORTIONS OF CENTRAL...EAST-CENTRAL AND SOUTHEAST KANSAS THROUGH THE EVENING...AND AGAIN GENERALLY WEST OF THE FLINT HILLS WEDNESDAY EVENING THROUGH EARLY THURSDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/ADK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 535 PM CDT TUE JUN 18 2013 KSZ033-182300- LINCOLN- 535 PM CDT TUE JUN 18 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF BARNARD...OR 11 MILES NORTH OF LINCOLN. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3922 9793 3906 9805 3913 9833 3923 9828 TIME...MOT...LOC 2235Z 307DEG 1KT 3920 9821
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT TUE JUN 18 2013
KSZ033-182345-
LINCOLN-
554 PM CDT TUE JUN 18 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...
AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINCOLN...AND MOVING SOUTHEAST AT 15 MPH.
THE TOWNS OF BARNARD AND LINCOLN ARE IN THE PATH OF THIS STORM.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3922 9793 3904 9793 3890 9812 3909 9833
3923 9819
TIME...MOT...LOC 2254Z 316DEG 14KT 3908 9819SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT TUE JUN 18 2013
KSZ049-190015-
SALINE-
650 PM CDT TUE JUN 18 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...
AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR NEW CAMBRIA...OR 8 MILES NORTHEAST OF
SALINA...AND MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3896 9737 3893 9736 3892 9738 3891 9737
3870 9738 3886 9767 3897 9763 3897 9737
TIME...MOT...LOC 2351Z 305DEG 21KT 3891 9754The Topeka radar (KTWX), 112 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
2 hail. Local standard time, as filed.
Hail storm lasted for approximately 5 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468794, 468795.